Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 484, NWS Jackson, MS

June 27, 2001Lowndes County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 27, 2001, 5:08 AM CDT for Lowndes County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2001, 5:08 AM CDT (10:08 UTC)
Expired
Jun 27, 2001, 5:45 AM CDT
In force
37 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Lowndes County, MS

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 10.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2001-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1845 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2001-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1845 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1086 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 271007
SVRJAN
MSC087-271045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
508 AM CDT WED JUN 27 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LOWNDES COUNTY IN NORTHEAST MISSISSIPPI

* UNTIL 545 AM CDT

* AT 508 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF COLUMBUS...MOVING
  NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR COLUMBUS...NEW HOPE AT 530 AM CDT

WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM.

HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM.

LAT...LON 3340 8863 3327 8848 3352 8D815 3368 8834

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:00 AM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jun 27, 3:00 AM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
300 AM CDT WED JUN 27 2001

A FORECAST SUCH AS THIS ONE MAKES ONE TRULY APPRECIATE THE
COMPLEXITY OF THIS SCIENCE. AT FIRST GLANCE...MOST OF THE MODELS
/NOGAPS EXCEPTED/ LOOK VERY SIMILAR. HOWEVER...WHEN THE ANALYSIS
SCALE DROPS FROM SYNOPTIC SCALE TO MESOSCALE...NO TWO LOOK ALIKE.
ALSO HAVE NO COMPELLING REASON TO FAVOR ANY ONE MODEL SOLUTION
OVER THE OTHERS. FORECAST CONFIDENCE IS BELOW AVERAGE.

CUTOFF UPPER LOW MEANDERING WESTWARD ACROSS THE MISSISSIPPI RIVER
NEAR THE KY/IL/MO TRIPLE POINT REMAINS THE DOMINANT FEATURE. LOW IS
PROGGED TO CONTINUE A SLOW WESTWARD MOVEMENT AND GRADUALLY TURN MORE
TOWARDS THE SOUTHWEST. THE PROBLEMS RELATE TO VORTICITY LOBES
ROTATING AROUND THE PARENT LOW. NO TWO MODELS SEEM TO AGREE ON THE
TIMING...STRENGTH...OR EVEN EXISTENCE OF THE INDIVIDUAL LOBES.
COMPARISON OF 06Z MODEL FORECASTS WITH WATER VAPOR LOOP IS OF LITTLE
HELP.

MODELS AT LEAST AGREE THAT CURRENT 500 MB TEMPS ARE AS COLD AS THEY
ARE GOING TO GET...BUT THATS WHERE THE AGREEMENT ENDS. SIGNIFICANT
DIFFERENCES IN THE MAGNITUDE AND TIMING OF THE MID LEVEL WARMING
ALSO LEND TO THE LOW CONFIDENCE MENTIONED ABOVE.

PRECIP CHANCES WILL BE GREATER IN THE NORTHERN CWFA NEARER THE UPPER
COLD POOL. WILL ALSO NEED TO ELIMINATE TIME QUALIFIERS IN THE ZONES
AS ANY INDIVIDUAL VORT LOBE COULD SET OFF SHOWERS AND STORMS WITHOUT
ANY ASSISTANCE FROM DAYTIME HEATING. NOT MUCH CHANGE IN TEMPS
THROUGH THE SHORT TERM...WITH POINT FORECASTS REMAINING HIGHLY
DEPENDENT ON EXISTENCE/ABSENCE/TIMING OF PRECIP.

IN THE EXTENDED...EVENTUAL TRACK/STRENGTH OF UPPER LOW BECOMES MORE
UNCERTAIN WITH TIME. WHETHER THE UPPER LOW IS IN THE PICTURE OR NOT
THE SENSIBLE WEATHER WONT CHANGE MUCH. CHANCE OF SHOWERS AND STORMS
EACH DAY WILL CONTINUE AS MOISTURE REMAINS PLENTIFUL...AND DAYTIME
HEATING WILL SERVE AS A TRIGGER IF THE UPPER LOW IS GONE.

PRELIM NUMBERS...
JAN 89/68 89/67 424
MEI 89/67 89/66 424

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.
06

In the hours before

Special weather statement, Jun 27, 4:19 AM CDT, 49 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
281200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
419 AM CDT WED JUN 27 2001

...THUNDERSTORMS...
ISOLATED, SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS EXTREME
SOUTHEAST ARKANSAS, NORTHEAST LOUISIANA, AND PORTIONS OF CENTRAL
AND SOUTHERN MISSISSIPPI THROUGH TONIGHT. DAMAGING, STRAIGHT-LINE
WINDS TO 60 MPH AND HAIL TO THE SIZE OF DIMES WILL BE THE MAIN
THREAT WITH ANY SEVERE THUNDERSTORMS.

WITH THE SEVERE WEATHER THREAT BEING ISOLATED IN NATURE,
ACTIVATION OF STORM SPOTTERS, EMERGENCY MANAGEMENT PERSONNEL, AND
HAM RADIO OPERATORS IS NOT EXPECTED THROUGH TONIGHT.

AN UPPER LEVEL LOW PRESSURE SYSTEM CENTERED OVER THE MIDDLE
MISSISSIPPI RIVER VALLEY IS EXPECTED TO MOVE SLOWLY WEST OVER
ARKANSAS AND MISSOURI THROUGH THURSDAY. LIFT FROM THIS SYSTEM
COMBINED WITH MOISTURE AND INSTABILITY ALREADY IN PLACE WILL
RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS, ESPECIALLY DURING
THE AFTERNOON AND EVENING HOURS. COOLING IN THE UPPER ATMOSPHERE
ASSOCIATED WITH THE UPPER LOW COMBINED WITH INSTABILITY IN PLACE
WILL RESULT IN ISOLATED, SEVERE THUNDERSTORMS WITH LARGE HAIL AND
DAMAGING STRAIGHT-LINE WINDS TO 60 MPH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:18 AM CDTSevere Thunderstorm WarningJANLowndes, Noxubee27 min
Jun 27, 6:27 AM CDTFlash Flood WarningJANLowndes2 hr
Jun 27, 8:06 AM CDTSevere Thunderstorm WarningJANClay39 min
Jun 27, 11:39 AM CDTSevere Thunderstorm WarningJANAdams51 min
Jun 27, 12:36 PM CDTSevere Thunderstorm WarningJANAdams, Jefferson24 min
Jun 27, 12:59 PM CDTSevere Thunderstorm WarningJANWashington31 min
Jun 27, 1:04 PM CDTSevere Thunderstorm WarningJANJefferson26 min
Jun 27, 1:06 PM CDTSevere Thunderstorm WarningJANJones39 min
Jun 27, 1:30 PM CDTSevere Thunderstorm WarningJANWashington30 min
Jun 27, 2:08 PM CDTSevere Thunderstorm WarningJANSmith37 min
Jun 27, 2:14 PM CDTSevere Thunderstorm WarningJANScott31 min
Jun 27, 2:22 PM CDTSevere Thunderstorm WarningJANRankin23 min
Jun 27, 2:43 PM CDTSevere Thunderstorm WarningJANSharkey, Washington32 min
Jun 27, 5:12 PM CDTSevere Thunderstorm WarningJANRankin33 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.